Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Feb 10, 2013, 3:53 AM CST for 8 counties in Texas; 8 counties in Oklahoma. It took effect at Feb 10, 2013, 12:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2013, 3:53 AM CST (09:53 UTC)
- In effect from
- Feb 10, 2013, 12:00 PM CST
- Expired
- Feb 10, 2013, 4:09 PM CST
- In force
- 4 hr
- Issued by
- NWS Norman, OK
Counties Carter County, OK, Comanche County, OK, Cotton County, OK, Jackson County, OK, Jefferson County, OK, Love County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 40 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 402 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 651 m²/s²
- 0-3 km storm-relative helicity
- 625 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179 WWUS84 KOUN 100953 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 353 AM CST SUN FEB 10 2013 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON... TXZ083>090-102215- /O.UPG.KOUN.FW.A.0002.130210T1800Z-130211T0000Z/ /O.NEW.KOUN.FW.W.0002.130210T1800Z-130211T0000Z/ HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 353 AM CST SUN FEB 10 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WINDY... WARM AND VERY DRY CONDITIONS FOR PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS... WEST 20 TO 30 MPH WITH GUSTS OVER 35 MPH LIKELY. * HUMIDITY...8 TO 15 PERCENT * TEMPERATURE...65 TO 69. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ036>039-044>046-050-102215- /O.NEW.KOUN.FW.W.0002.130210T1800Z-130211T0000Z/ JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-CARTER-LOVE- 353 AM CST SUN FEB 10 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WINDY... WARM AND VERY DRY CONDITIONS FOR PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * WIND...WEST 20 TO 30 MPH WITH GUSTS OVER 35 MPH LIKELY * HUMIDITY...10 TO 20 PERCENT * TEMPERATURE...65 TO 69 DEGREES * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
1 follow-up statement
539 WWUS84 KOUN 102209 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 409 PM CST SUN FEB 10 2013 ...RED FLAG WARNING CANCELLED... OKZ036>039-044>046-050-TXZ083>090-102315- /O.CAN.KOUN.FW.W.0002.000000T0000Z-130211T0000Z/ JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-CARTER-LOVE- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 409 PM CST SUN FEB 10 2013 ...RED FLAG WARNING IS CANCELLED FOR PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS HAVE DECREASED ACROSS SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS. ALTHOUGH HIGH FIRE DANGER REMAINS BECAUSE OF LOW HUMIDITY AND DROUGHT CONDITIONS... THE LOWER WIND SPEEDS WILL PREVENT AN EXTREME FIRE WEATHER DAY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 10, 3:37 AM CST, 16 minutes earlier.
Area forecast discussion, Feb 10, 3:37 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
337 AM CST SUN FEB 10 2013
.DISCUSSION...
WELL... QUITE A BIT GOING ON WITH THIS FORECAST.
FIRST OFF STORMS ARE EXPECTED TO BE EXITING SOUTHEAST OKLAHOMA
QUICKLY THIS MORNING WITH VERY DRY AIRMASS MOVING OVER THE AREA
BEHIND DRYLINE/PACIFIC FRONT. STILL EXPECT RELATIVELY MILD
TEMPERATURES TODAY WITH VERY LOW AFTN HUMIDITIES. THIS WILL
COMBINE WITH GUSTY WEST WINDS... WHICH WILL APPROACH ADVISORY
SPEEDS... TO CREATE RED FLAG CONDITIONS ACROSS PORTIONS OF
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. HAVE THEREFORE UPGRADED
FIRE WEATHER WATCH ACROSS WESTERN NORTH TEXAS TO A RED FLAG
WARNING AND INCLUDED PORTIONS OF SOUTHERN OKLAHOMA AS WELL. ON THE
FENCE FOR WIND ADVISORY FOR NORTHERN ROW OF OK COUNTIES... BUT
WILL HOLD OFF AT THIS POINT.
COLD FRONT WILL THEN MOVE SOUTH THROUGH THE ARE TONIGHT INTO
MONDAY IN ADVANCE OF NEXT SYSTEM TAKING SHAPE ACROSS THE WESTERN
U.S. THIS SYSTEM WILL MAKE ITS WAY TOWARD THE SOUTHERN PLAINS LATE
MONDAY INTO TUESDAY. THIS ONE COULD HAVE SIGNIFICANT IMPACT ON THE
AREA TUESDAY. TRENDS IN MOST OF THE MODELS... INCLUDING
GFS/NAM/SREF... CONTINUE TO INDICATE POTENTIAL FOR RAIN QUICKLY
CHANGING TO SNOW ACROSS A MAJORITY OF OKLAHOMA AND INTO NORTH
TEXAS DURING THE DAY ON TUESDAY. HAVE INCREASED PRECIP CHANCES AND
HAVE BEGUN TO SHOW SOME SNOW ACCUMULATIONS WITH THIS EVENT. WILL
NEED TO WATCH THIS ONE CLOSELY AS MOST OF THE MODELS LAST FEW RUNS
CONTINUE TO COOL SFC AND NEAR SFC TEMPS IN THE COLUMN ABOVE THE
AREA AND WOULD SUGGEST THE POTENTIAL FOR SEVERAL INCHES OF SNOW
ACROSS A GOOD CHUNK OF OKLAHOMA. WILL LIKELY ISSUE A SPECIAL
WEATHER STATEMENT TO ADDRESS THIS EVENT.
SOME WARMING EXPECTED MIDDLE OF THE WEEK... BUT IF SIGNIFICANT
SNOW DOES OCCUR THIS WARM UP WOULD BE TEMPERED. ANOTHER COLD
FRONT IS EXPECTED ON THURSDAY COOLING THINGS BACK DOWN FOR LATTER
PART OF THE WEEK INTO NEXT WEEKEND. RIGHT NOW WILL KEEP THINGS DRY
BEYOND LATE TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 62 33 52 33 / 0 0 10 40
HOBART OK 63 29 53 34 / 0 0 10 40
WICHITA FALLS TX 66 33 57 37 / 0 0 10 40
GAGE OK 58 23 47 30 / 0 0 10 40
PONCA CITY OK 60 29 49 31 / 10 0 10 20
DURANT OK 68 38 59 38 / 10 0 10 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
OKZ036>039-044>046-050.
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
TXZ083>090.
&&
23/30Hazardous weather outlook, Feb 9, 7:18 PM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
718 PM CST SAT FEB 9 2013
OKZ004>048-050>052-TXZ083>090-101100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
718 PM CST SAT FEB 9 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW ISOLATED SEVERE STORMS WILL BE POSSIBLE OVERNIGHT INTO EARLY
SUNDAY MORNING ACROSS PARTS OF SOUTHEAST AND SOUTH CENTRAL OKLAHOMA.
DISCUSSION...
A STRONG STORM SYSTEM AND A COLD FRONT WILL MOVE ACROSS THE SOUTHERN
PLAINS TONIGHT. LIFT ASSOCIATED WITH THIS SYSTEM WILL BE SUFFICIENT FOR
SHOWERS AND SOME STORMS TO DEVELOP. MODEST AMOUNTS OF LOW-LEVEL MOISTURE
WILL RESULT IN WEAK INSTABILITY WHICH MAY RESULT IN A FEW SEVERE
THUNDERSTORMS DEVELOPING OVERNIGHT INTO EARLY SUNDAY MORNING. THE MOST
LIKELY AREA FOR ANY SEVERE STORMS IS EAST AND SOUTH OF A LINE FROM
WAURIKA AND DUNCAN... TO PAULS VALLEY AND HOLDENVILLE OKLAHOMA. IF
SEVERE STORMS DO DEVELOP... HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS
TO 60 MPH WILL BE POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY FEB 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
FOG... SOME POSSIBLY DENSE... WILL AFFECT PARTS OF OKLAHOMA AND WESTERN
NORTH TEXAS THROUGH EARLY SUNDAY MORNING. VISIBILITIES OF LESS THAN A MILE
WILL BE LIKELY IN SOME LOCATIONS. DRIVERS NEED TO BE PREPARED FOR A SUDDEN
REDUCTION IN VISIBILITY. THE FOG IS EXPECTED TO DISSIPATE AFTER THE COLD
FRONTAL PASSAGE AND DRIER AIR MOVES INTO THE REGION BEHIND THE FRONT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A FEW STRONG...POSSIBLY SEVERE...STORMS WILL STILL BE POSSIBLE OVER
SOUTHEAST OKLAHOMA EARLY SUNDAY MORNING.
OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL BE ELEVATED SUNDAY AFTERNOON ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. LIGHT SNOW IS POSSIBLE ON TUESDAY
ACROSS MUCH OF OKLAHOMA. AT THIS TIME...SIGNIFICANT SNOWFALL IS NOT
EXPECTED.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY FEBRUARY 10.In the hours before
Special weather statement, Feb 10, 12:26 AM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1226 AM CST SUN FEB 10 2013
OKZ045-TXZ090-100645-
JEFFERSON OK-CLAY TX-
1226 AM CST SUN FEB 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND CLAY COUNTIES
UNTIL 1245 AM CST...
AT 1219 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR BLUEGROVE...
MOVING NORTHEAST AT 60 MPH.
HAZARDS INCLUDE...
GUSTY WINDS AND HAIL UP TO HALF AN INCH IN DIAMETER.
LOCATIONS IMPACTED INCLUDE...
TERRAL...BLUEGROVE AND JOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3353 9829 3369 9840 3402 9782 3392 9775
3392 9778 3389 9778 3390 9780 3388 9780
3385 9786 3388 9794 3388 9798 3365 9798
TIME...MOT...LOC 0619Z 234DEG 58KT 3366 9826
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 12:26 AM CST | Special Weather Statement | OUN | Clay | 19 min |
| Feb 10, 2:57 PM CST | Winter Storm Watch | OUN | Hardeman | 38 hr |
| Feb 9, 9:05 PM CST | Special Weather Statement | OUN | Beckham | 55 min |
| Feb 9, 9:40 PM CST | Special Weather Statement | OUN | Greer, Harmon | 50 min |
Nearby
Red Flag Warnings in Texas, 2013Red Flag Warnings in Oklahoma, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.